Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Mar 22, 2019, 4:21 PM EDT for Berks County, Montgomery County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Mar 22, 2019, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WWUS81 KPHI 222021
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
421 PM EDT FRI MAR 22 2019
PAZ060-101>103-222045-
Western Montgomery-Western Chester-Eastern Chester-Berks-
421 PM EDT FRI MAR 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY AND NORTHEASTERN CHESTER COUNTIES...
At 421 PM EDT, a strong thunderstorm was located over Reading, moving
southeast at 45 mph.
Winds up to 45 mph and pea size hail are possible with this storm.
Locations impacted include...
Reading, Pottstown, Phoenixville, Wyomissing, Birdsboro,
Collegeville, Royersford, Sinking Spring, Laureldale, Trappe,
Schwenksville, Bechtelsville, Green Lane, Pughtown, Spring Mount,
Gilbertsville, Spring Ridge, Valley Forge, Cedarville and Paoli.
LAT...LON 4046 7594 4029 7532 4021 7537 4018 7541
4016 7540 4011 7543 4010 7546 4009 7545
4009 7544 4004 7547 4029 7604
TIME...MOT...LOC 2021Z 295DEG 40KT 4035 7591
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 22, 4:00 PM EDT, 21 minutes earlier.
Area forecast discussion, Mar 22, 4:00 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 400 PM EDT Fri Mar 22 2019 .SYNOPSIS... The coastal storm which has been impacting the region will continue to pull away tonight. A cold front will also move through tonight, with gusty northwest winds continuing through Saturday. High pressure will bring dry and mild weather on Sunday. A cold front will move through Monday with showers possible. A large high pressure center will bring dry but cool weather for the middle part of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A 980-mb surface low over the Gulf of Maine this afternoon will move to Nova Scotia by Saturday morning. Another upper low and its associated surface cold front over the eastern Great Lakes will move across the region this evening. The two systems will combine over the Canadian Maritimes by Saturday morning. As the cold front passes through, additional showers are possible. With forecast max temps around 50F this afternoon, resulting afternoon instability per 12Z soundings should be enough to produce a few showers containing small hail, wind gusts up to 45 mph, and lightning. Exception will be across the southern Poconos, where temperatures are cold enough to support a mix of snow and rain showers this afternoon. Scattered rain and snow showers will persist overnight in the far northern zones with dry conditions elsewhere. Northwest winds will continue at 20 to 30 mph with gusts up to 40 mph. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... The low over the Canadian Maritimes finally lifts away late Saturday, and high pressure will build in from the west. Dry conditions on tap, but gusty northwest winds continue, until finally subsiding late. Sunny with highs in the 40s to low 50s, except in the 30s in the southern Poconos. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Summary...a fairly quiet extended forecast across the area, with the exception of a strong cold frontal passage Monday night. A shortwave trough will move toward the region, driving a weak surface low to move across the central U.S. toward the mid- Atlantic along a cold front. This shortwave will reinforce the longwave trough to our northeast as it does so, thus ushering in colder air. High pressure will build across the Great Lakes into the region Tuesday. By Thursday, the high will move off the coast, leading to milder return flow as we close out the workweek. More rain is possible as we head into Friday as a cold front approaches from the northwest. There is some indication that an area of low pressure may develop off the Southeast Coast by Friday, however this remains uncertain and will need to continue to be monitored. Dailies... Saturday night and Sunday...quiet with temperatures near normal. Lows Saturday in the mid 20s north to the low 30s across southern Delware. Highs recover to seasonable values as southwesterly flow develops ahead of the next cold front. Most locations will top out in the mid to upper 50s. Sunday night and Monday...precipitation overspreads the region by early Monday morning. Mild temperatures continue with lows staying in the 40s for the most part. Highs will range from the mid 40s across the southern Poconos to the low 60s across southern Delaware. Precip looks to stay all rain during the day Monday, though a changeover to snow may begin by evening across the southern Poconos. Monday night and Tuesday...precip continues across the region as the cold front continues to advance southward. As the freezing line makes its way southward, rain will transition to a mix of rain and snow, eventually transitioning to all snow. It is still a little unclear how far south this will occur, but at this point, it looks as if temperatures will cool enough before precip moves out the area for some snow showers to make their way into the greater Philadelphia Metro. Any accumulation would be very light, though it is still too far out to discuss totals at this point. Precip should move out the area by Tuesday afternoon as skies begin to clear. However, it will be much cooler Tuesday with highs only making it into low 40s for much of the area. Tuesday night through Friday night...A relatively quiet period overall. Cold Tuesday night with lows dropping below freezing across the area, even into the teens across the southern Poconos. Highs gradually moderating Wednesday through Friday, as high pressure works its way from the Great Lakes to the western Atlantic; many locations look to make it into the upper 50s to near 60 by Friday. Uncertainty in the exact timing of rain Friday and Friday night, as a cold front makes its way toward the mid-Atlantic, while a wave of low pressure rides along the stalled cold front to our south from earlier in the workweek. Went with a blended approach for now, including only a slight chance for showers early Saturday morning.&& .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...VFR will be prevailing this afternoon, but scattered showers and isolated thunderstorms are possible late this afternoon and this evening which could yield occasional periods of MVFR. Due to very cold air aloft, any heavier showers, even without thunder, may contain small hail or graupel. Best chance for this looks to be ILG, MIV, and ACY, but have mentioned shower potential at all sites. WNW winds 15 to 20 kt with gusts up to 35 kt. Tonight...any lingering shower activity should dissipate soon after 0z. Generally VFR, although occasional MVFR ceilings possible at RDG and ABE and cannot rule out a passing snow shower at those sites through midnight. WNW winds remain elevated at 15 to 20 kt with gusts up to 35 kt. Saturday...VFR. NW winds still around 15 to 20 kt with gusts to 35 kt. By mid to late afternoon, winds should start to diminish with gusts falling below 30 kt. OUTLOOK... Saturday night-Sunday night...VFR, except MVFR possible late Sunday night. WNW winds Saturday night will become westerly then southwesterly on Sunday and through Sunday night. Lingering gusts of 20 to 25 kt possible early Saturday night, otherwise speeds 5 to 10 kt. Monday-Monday night...MVFR and possibly IFR Monday with rain showers. Winds shifting from southwesterly to westerly to northerly on Monday with speeds 5 to 10 kt. VFR by Monday night with winds northerly or northeasterly at around 10 kt with gusts to 20 kt. Tuesday-Wednesday...VFR. Northeast winds 5 to 10 kt becoming easterly at 5 to 10 kt on Wednesday. Gusts to 20 kt possible Tuesday morning. && .MARINE... A Gale Warning remains in effect for all waters. Northwest winds 20-30 kt with gusts up to 45 kt gusts through tonight. Saturday...Northwesterly gales continue for much of this period, but wind speeds should gradually drop off late Saturday into Saturday night. Outlook... Sunday through Monday...sub SCA conditions with northwesterly winds of 10 to 15 knots. Some higher gusts possible Sunday and Monday afternoon of 15 to 20 knots. Wave heights of 1 to 3 feet. Tuesday...SCA conditions possible with northerly winds 20 to 25 knots, with gusts of 25 to 30 knots possible. Waves of 4-7 feet possible. Wednesday through Friday...sub SCA conditions with northerly winds of 10 to 15 knots Wednesday turning more southeasterly by Friday with speeds dropping to 5 to 10 knots. Waves generally 2 to 4 feet. && .HYDROLOGY... The heavy rain is coming to an end. In excess of two inches fell across SE PA and northern NJ. As a result, we are looking at a handful of gages that are expected to approach Flood Stage. The rain that fell across Chester county is moving down the Brandywine. The gage at Wilmington is currently above Action Stage and is forecast to crest shortly. No flooding is expected. The rain that fell across Berks and Montgomery counties is moving down the Schuylkill. The gage at Norristown has climbed above Action Stage and is expected to crest just below Flood Stage this afternoon. The gage at Pemberton on the North Branch Rancocas is expected to move into Action Stage later today, but remain below Flood Stage. The gage at Blackwells Mills on the Millstone River will climb above Action Stage tonight, but is forecast to remain below Flood Stage. The gage at Pine Brook on the Passaic River will climb above Action Stage shortly and then continue to slowly climb to near Flood Stage Saturday night or Sunday morning. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Gale Warning until 6 PM EDT Saturday for ANZ430-431-450>455. && Synopsis...O'Brien Near Term...Franklin Short Term...Franklin Long Term...Davis Aviation...Franklin/O'Brien Marine...Davis/Franklin Hydrology...Kruzdlo
Hazardous weather outlook, Mar 22, 12:12 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1212 PM EDT Fri Mar 22 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-231615- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1212 PM EDT Fri Mar 22 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-231615- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1212 PM EDT Fri Mar 22 2019 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
In the hours before
Special weather statement, Mar 22, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
421 PM EDT FRI MAR 22 2019
PAZ060-101>103-222045-
Western Montgomery-Western Chester-Eastern Chester-Berks-
421 PM EDT FRI MAR 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY AND NORTHEASTERN CHESTER COUNTIES...
At 421 PM EDT, a strong thunderstorm was located over Reading, moving
southeast at 45 mph.
Winds up to 45 mph and pea size hail are possible with this storm.
Locations impacted include...
Reading, Pottstown, Phoenixville, Wyomissing, Birdsboro,
Collegeville, Royersford, Sinking Spring, Laureldale, Trappe,
Schwenksville, Bechtelsville, Green Lane, Pughtown, Spring Mount,
Gilbertsville, Spring Ridge, Valley Forge, Cedarville and Paoli.
LAT...LON 4046 7594 4029 7532 4021 7537 4018 7541
4016 7540 4011 7543 4010 7546 4009 7545
4009 7544 4004 7547 4029 7604
TIME...MOT...LOC 2021Z 295DEG 40KT 4035 7591
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:50 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean, Somerset | 5 hr |
| Mar 22, 12:12 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 5 hr |
| Mar 22, 12:51 AM EDT | Coastal Flood Advisory | PHI | Middlesex, Monmouth, Ocean | 11 hr |
| Mar 22, 6:35 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 25 min |
| Mar 22, 6:58 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 47 min |
| Mar 22, 4:46 PM EDT | Special Weather Statement | PHI | Bucks, Delaware, Montgomery | 29 min |
| Mar 22, 5:46 PM EDT | Special Weather Statement | PHI | Sussex | 29 min |
| Mar 22, 5:57 PM EDT | Special Weather Statement | PHI | New Castle | 48 min |
| Mar 22, 6:18 PM EDT | Special Weather Statement | PHI | Sussex | 27 min |
| Mar 22, 4:42 PM EDT | Special Weather Statement | PHI | Talbot | 33 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.